Alert archive / Arizona / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 34, NWS Tucson, AZ

July 26, 2019Graham County, Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2019, 3:19 PM MST for Graham County, Pinal County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2019, 3:19 PM MST (22:19 UTC)
Expired
Jul 26, 2019, 3:44 PM MST
In force
25 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Graham County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 117 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2019-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2019-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1723 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS55 KTWC 262219
SVRTWC
AZC009-021-262300-
/O.NEW.KTWC.SV.W.0034.190726T2219Z-190726T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
319 PM MST Fri Jul 26 2019

The National Weather Service in Tucson has issued a

* Severe Thunderstorm Warning for...
  West central Graham County in southeastern Arizona...
  Northeastern Pinal County in southeastern Arizona...

* Until 400 PM MST.

* At 318 PM MST, a severe thunderstorm was located near San Carlos,
  or 20 miles southwest of Globe, moving northeast at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  San Carlos Reservoir.

This includes Route 70 between mile markers 272 and 280.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3328 11028 3313 11045 3318 11051 3318 11047
      3320 11046 3319 11041 3320 11040 3328 11046
      3338 11044 3340 11040
TIME...MOT...LOC 2218Z 210DEG 3KT 3325 11045 

HAIL...<.75IN
WIND...60MPH
 
$$

Meyer
1 follow-up statement
589 
WWUS55 KTWC 262244
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
344 PM MST Fri Jul 26 2019

AZC009-021-262254-
/O.CAN.KTWC.SV.W.0034.000000T0000Z-190726T2300Z/
Graham-Pinal-
344 PM MST Fri Jul 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRAHAM AND
NORTHEASTERN PINAL COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 3328 11028 3313 11045 3318 11051 3318 11047
      3320 11046 3319 11041 3320 11040 3328 11046
      3338 11044 3340 11040
TIME...MOT...LOC 2236Z 210DEG 3KT 3327 11044 

$$

Meyer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 26, 1:55 PM MST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
155 PM MST Fri Jul 26 2019

.SYNOPSIS...Isolated thunderstorms a can be expected through the
weekend. An upswing in thunderstorms will return early next week.
High temperatures will trend upward through Sunday followed by
moderating temperatures early next week as more thunderstorms return.

&&

.DISCUSSION...High pressure aloft has become centered over east-
central Arizona today, with isolated thunderstorms developing mainly
in the mountains so far this afternoon. Latest models showed the
upper high becoming centered over southern Arizona briefly on
Saturday which will limit the thunderstorm activity again tomorrow.
Thereafter, models depict the upper high building more toward the
north and becoming establish again over the Four Corners region
early next week. This shift in the high center will result in an
upswing in thunderstorm activity Monday and Tuesday. In the
meantime, hotter daytime temperatures can be expected over the
weekend followed by moderating temperatures with the return of more
cloudiness and rain prospects.

&&

.AVIATION...Valid through 28/00Z.
SCT to occasionally BKN clouds 8k-12k ft MSL with SCT-BKN decks
above 25k ft MSL are expected through the forecast period. Isolated
TSRA mainly south and east of KTUS will continue through about
27/04Z before diminishing overnight. Surface winds mainly WNW around
10 kts this afternoon with a few higher gusts. Winds diminish and
become more variable after 27/03Z. Otherwise, local gusts 40+ kts
possible vicinity of TSRA. Isolated TSRA possible once again after
18Z Saturday mainly east of KTUS. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...An area of high pressure aloft will settle in
across southern Arizona through the weekend and result in a lower
threat for showers and thunderstorms. The best chance of storms will
remain south and east of Tucson but still only isolated coverage is
expected. As a result of the lower threat of storms, high
temperatures will continue to run warmer than average. As the
aforementioned high pressure aloft shifts to the Four Corners, there
will be an increase in shower and thunderstorm activity across all
of southeast Arizona starting Monday and continuing well into next
week. Winds will generally be typical for July except near
thunderstorms where winds will be gusty and erratic.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 26, 9:33 AM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
933 AM MST FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     21 WNW RIO RICO         31.56N 111.32W
07/25/2019  M60 MPH          PIMA               AZ   TRAINED SPOTTER

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM
            21 WNW RIO RICO. CORRECTS PREVIOUS HEAVY
            RAIN REPORT FROM 21 WNW RIO RICO. TIME
            ESTIMATED FROM RADAR. TRAINED SPOTTER
            RECORDED 60 MPH WIND GUST AND RECEIVED 0.5
            INCHES OF RAIN. 2 SE ARIVACA.

&&

KD
Special weather statement, Jul 26, 1:49 PM MST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
149 PM MST Fri Jul 26 2019

AZZ503-507-513-262130-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
149 PM MST Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL
230 PM MST...

At 149 PM MST, Doppler radar was tracking a strong thunderstorm near
Sonoita, or 21 miles west of Sierra Vista. This storm was nearly
stationary.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Patagonia, Sonoita and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3172 11056 3135 11057 3137 11076 3172 11084
TIME...MOT...LOC 2049Z 089DEG 4KT 3161 11066

GL
Special weather statement, Jul 26, 2:26 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Tucson AZ
226 PM MST Fri Jul 26 2019

AZZ509-510-262215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
226 PM MST Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL
315 PM MST...

At 225 PM MST, Doppler radar was tracking a strong thunderstorm over
Morenci, or near Clifton, moving south at 5 to 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clifton, Morenci, York, Three Way and Guthrie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3315 10938 3329 10906 3294 10906 3283 10930
TIME...MOT...LOC 2125Z 314DEG 9KT 3306 10929

Meyer
Special weather statement, Jul 26, 2:56 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
256 PM MST Fri Jul 26 2019

AZZ507-513-262245-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
256 PM MST Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL
345 PM MST...

At 255 PM MST, Doppler radar was tracking a strong thunderstorm
over Interstate 10 near Benson, moving northwest at 5 to 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm, along with heavy rain.

Locations impacted include...
Benson and St. David.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3201 11008 3187 11022 3198 11041 3214 11017
TIME...MOT...LOC 2155Z 130DEG 7KT 3199 11022

Meyer
Special weather statement, Jul 26, 3:18 PM MST, 1 minute before
Special Weather Statement
National Weather Service Tucson AZ
318 PM MST Fri Jul 26 2019

AZZ509-511-262245-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Galiuro and Pinaleno Mountains including Mount
Graham-
318 PM MST Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRAHAM COUNTY UNTIL
345 PM MST...

At 318 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles south of Roper Lake State Park, or 16 miles south of Safford.
This storm was nearly stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly remote areas of south central
Graham County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3271 10956 3253 10952 3251 10972 3271 10973
TIME...MOT...LOC 2218Z 067DEG 0KT 3259 10964

GL

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:08 PM MSTAreal Flood AdvisoryTWCPima82 min
Jul 25, 5:32 PM MSTSpecial Weather StatementTWCPima58 min
Jul 25, 5:51 PM MSTSpecial Weather StatementTWCPima39 min
Jul 25, 6:03 PM MSTSevere Thunderstorm WarningTWCPima42 min
Jul 25, 6:12 PM MSTSevere Thunderstorm WarningTWCPima, Pinal48 min
Jul 25, 6:30 PM MSTDust Storm AdvisoryTWCPinal74 min
Jul 25, 6:56 PM MSTSevere Thunderstorm WarningTWCPima, Pinal49 min
Jul 25, 7:14 PM MSTFlash Flood WarningTWCPima, Pinal3 hr
Jul 26, 1:49 PM MSTSpecial Weather StatementTWCSanta Cruz41 min
Jul 26, 2:26 PM MSTSpecial Weather StatementTWCGreenlee49 min
Jul 26, 2:56 PM MSTSpecial Weather StatementTWCCochise49 min
Jul 26, 3:18 PM MSTSpecial Weather StatementTWCGraham27 min
Jul 26, 4:18 PM MSTSpecial Weather StatementTWC27 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.